News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Pediatrics Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Pediatrics Answers List

Forum Name: Pediatric Topics

Question: My 6 year old Girl Im worried she has strep but


 gabrielle26 - Mon Sep 22, 2008 11:07 pm

My 6 year old is having a time with strep throat right now she has had it since Friday
with temps into 102 at the beginning this afternoon 99.6 at doctor take into consideration she also has add and adhd she usually taked focalin but has not had it since thursday due to the fever she also takes clonidine to help her sleep at night today I gave her her clonodine for the first day since thursday because she feel asleep at 430pm this afternoon and I wanted to have her be able to sleep tonight but today she started taking amoxil and Im worried she is asleep still she wakes when I bug her and yells at me she dosent waant to drink that much since the strep but what i force her to ..She usually would have woken up to eat or asked for something or would be wanting to stay up but I did give her the clonodine at 900 when i realised she was gonna be up later but she hasnt even tried to stay up she gets mad head hits pillow and she is out she is a thin girl her daddy is thin and tall and she has always for some reason had black circles under eyes and been pale I cant tell if somethings wrong her temp when I took it a minute ago was 96.4 she is only in her undies but she has been under a comforter the whole time is this normal ?
 Debbie Miller, RN - Tue Oct 07, 2008 5:50 pm

User avatar Hello,
Strep is a serious illness and it can take a little while for complete healing. But, complications can occur so if she is not eating and drinking by now you should take her back to the doctor. I assume this was a documented, lab-confirmed case and that the treatment is appropriate. If it is another infectious organism involved it may require a change to a different antibiotic. Sometimes a second "bug" can get in there when the patient's defenses are down.

Hopefully she is on the mend. A fever of 102 in a child is not particularly concerning when she is ill. She can have acetaminophen for the pain, assuming she is not allergic. This might make it more comfortable for her to drink.

Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here